Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 34, NWS Aberdeen, SD

August 7, 2011Codington County, South Dakota

NWS Aberdeen, SD issued this river flood warning at Aug 7, 2011, 9:10 AM CDT for Codington County, South Dakota. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2011, 9:10 AM CDT (14:10 UTC)
Expired
Aug 8, 2011, 7:00 AM CDT
In force
22 hr
Issued by
NWS Aberdeen, SD
Flood severity
Minor

County Codington County, SD

The radar

The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River at Watertown Sioux Conifer Road (WBSS2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06479500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WGUS83 KABR 071410
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
910 AM CDT SUN AUG 7 2011


.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 
 
THE BIG SIOUX NEAR WATERTOWN SHOULD FALL BELOW FLOOD STAGE SOMETIME
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.

&&

SDC029-081200-
/O.NEW.KABR.FL.W.0034.110807T1410Z-110808T1200Z/
/WBSS2.1.ER.000000T0000Z.110807T1100Z.110808T0600Z.NO/
910 AM CDT SUN AUG 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL MIDNIGHT...
* AT 08AM SUNDAY THE STAGE WAS 8.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...

$$
&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME

BIG SIOUX RIVER
WBSS2    8.0   8.17 SUN 8 AM    8.1  SUN 1 PM    8.2  SUN 8 AM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Aug 7, 3:54 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 3:54 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
354 AM CDT SUN AUG 7 2011

.SHORT TERM...THROUGH TUESDAY
HIGH PRESSURE CENTERED OVER NORTH DAKOTA...THOUGH WIDESPREAD
STRATUS HAS REMAINED OVER THE NORTHERN TIER OF THE STATE. HIGH
PRESSURE MOVES SOUTHEAST TODAY...WITH SOUTHERLY RETURN FLOW AHEAD
OF SHORTWAVE EARLY MONDAY. SHOWERS AND STORMS POSSIBLE EARLY
MONDAY...THOUGH SEVERE POTENTIAL IS NEGLIGIBLE DUE TO A LACK OF A
LOW LEVEL JET. ANOTHER COOL AIRMASS FOLLOWS IN THE WAKE OF THE
SHORTWAVE MONDAY AFTERNOON...WITH H85 TEMPERATURES DIPPING INTO
THE LOW TEENS.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
THE OPERATIONAL MODELS AND GFS ENSEMBLES CONTINUE TO AGREE WELL
AND HAVE BEEN CONSISTENT IN KEEPING THE REGION IN WEST TO
NORTHWEST FLOW WITH GENERALLY COOLER THAN NORMAL TEMPERATURES
THROUGH THE LONG TERM. ANOTHER UPPER LEVEL LOW PRESSURE TROUGH
FROM THE PACIFIC NORTHWEST WILL DROP IN AND ACROSS THE REGION
WEDNESDAY NIGHT THROUGH FRIDAY MORNING. THIS WILL BRING BACK
CHANCES OF SHOWERS AND THUNDERSTORMS FOR THIS TIME PERIOD. THE
MODELS AND ENSEMBLES THEN SHOW UPPER LEVEL HEIGHTS BUILDING UP
AGAIN FOR FRIDAY NIGHT AND SATURDAY WITH DRY CONDITIONS EXPECTED.
MAY HAVE TO INCREASE HIGHS FOR SATURDAY IN THE NEXT FORECAST.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

IFR/MVFR CEILINGS WILL MOVE OVER THE TAF LOCATIONS EARLY THIS
MORNING. THESE WILL BREAK UP/MOVE OUT THROUGH THE LATE MORNING
LEAVING VFR CONDITIONS THROUGH THE REST OF THE DAY AND NIGHT. AN
UPPER LOW PRESSURE AREA APPROACHING FROM THE NORTHWEST TONIGHT WILL
BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION. THESE MAY
AFFECT THE TAF LOCATIONS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 7, 5:17 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
517 AM CDT SUN AUG 7 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
517 AM CDT SUN AUG 7 2011 /417 AM MDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT AND ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ON MONDAY. SEVERE WEATHER IS NOT
EXPECTED. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MOHR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:30 PM CDTSevere Thunderstorm WarningABRJones, Stanley35 min
Aug 7, 5:57 PM CDTSevere Thunderstorm WarningABRStanley19 min
Aug 7, 6:47 PM CDTSevere Thunderstorm WarningABRJones, Lyman43 min

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.